Cardiology Questions Answered by Verified Cardiologists.
Hi Dr Ashori here. Yes, heart racing that's fast enough can certainly cause those symptoms.
Let me explain.
Heart rate in the 150's is when patients start feeling dizziness, lightheadedness or problems with equilibrium.
It makes the heart beat so hard and fast that it doesn't have enough time to fill and so the brain doesn't get enough blood flow.
POTS is usually first treated with stopping any medications that lower your blood pressure or your peripheral resistance.
Next we make sure the patient is doing enough exercise and drinking enough water and taking in enough salt.
Thankfully your pulse isn't too high to worry about any permanent damage or changes to the heart. But if you are getting vertigo symptoms it would be worthwhile getting an EKG to see if there is anything else going on with the heart.
I am assuming you don't think you have vertigo from something like an inner ear issue? Such as benign paroxysmal positional vertigo or mennier's disease?
Yes, it's a great medicine for that. It will decrease the heart rate so you will have less of a heart racing sensation.
Many of my patients with long standing anxiety who don't like the antidepressant meds or xanax or benzodiazepines do really well with propranolol.
Hope the propranolol will help.
Hope the information I provided was helpful.
If you have other questions please let me know.
When you are done please rate this post so that I can be paid for my work.